Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 147, NWS Raleigh, NC

June 26, 2000Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2000, 3:51 PM EDT for Richmond County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 3:51 PM EDT (19:51 UTC)
Expired
Jun 26, 2000, 4:30 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Richmond County, NC

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:04 PM EDTThunderstorm Wind 50 ERockingham, NCTrees down on north side of Rockingham.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 261951
SVRRDU
NCC153-262030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF ROCKINGHAM...MOVING NORTHEAST
  AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  ROCKINGHAM

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTVSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3493 7997 3482 7980 3505 7958 3514 7979

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON JUN 26 2000

SMALL SCALE UPPER LEVEL CYCLONE CENTER IS SHOWN BY WATER VAPOR
IMAGERY OVER EASTERN GA AT 18Z. WITH ANTICYCLONIC FLOW EVIDENT TO
THE NORTHEAST...THESE FEATURES SHOULD ENHANCE UPPER LEVEL DIVERGENCE
TO THE NORTH OF THE CYCLONE CENTER INTO THE WESTERN RAH CWA THROUGH
00Z THIS EVENING.  THIS SHOULD ALSO PROLONG THE POTENTIAL FOR TSTMS
INTO THE EVENING HOURS...MAINLY SOUTHWEST. RELATIVELY HIGH PW VALUES
AND SLOW MOVEMENT COULD ALSO PRODUCE LOCALLY HEAVY RAIN.

LATEST MESOETA SUGGESTS UPPER CYCLONE CENTER WILL DRIFT SOUTH AND
DIVERGENCE WILL DIMINISH ALOFT LEAVING THE DEEP SOUTHWEST FLOW OVER
CENTRAL NC LATER TONIGHT THROUGH TUESDAY. SKIES SHOULD REMAIN PARTLY
CLOUDY DURING THIS PERIOD WITH CONVECTIVE CLOUD DEBRIS AND PATCHES
OF EARLY MORNING STRATUS AND AC.

LATE TUESDAY...A COLD FRONT NOW IN MISSOURI WILL CHARGE EAST TO THE
APPALACHIANS. THE FRONTAL BOUNDARY BECOMES DIFFUSE EAST OF THE
MOUNTAINS.  BUT MAXIMUM DIVERGENCE ALOFT..MID LEVEL UPWARD VERTICAL
MOTION...AND MAXIMUM MOISTURE CROSSES THE RAH CWA AROUND 06Z TUE
NIGHT.  POPS FOR SHOWERS/TSTMS WILL BE INCREASED FOR TUE NIGHT.

MODERATE MOISTURE AND INSTABILITY LINGER WITH THE DIFFUSE STATIONARY
FRONTAL ZONE FOR THE POTENTIAL OF SCATTERED SHOWERS AND TSTMS ON WED.

NO MAJOR CHANGES FROM MAX/MIN GUIDANCE ARE EXPECTED WITH MOST MIN/MAX
READWINGS WITHIN A COUPLE DEGREES OF 70 AND 90.

.RAH...NONE.

RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:19 PM EDTFlash Flood WarningRAHMontgomery56 min
Jun 26, 4:22 PM EDTSevere Thunderstorm WarningRAHMoore38 min
Jun 26, 4:51 PM EDTSevere Thunderstorm WarningRAHLee39 min
Jun 26, 5:39 PM EDTSevere Thunderstorm WarningRAHWake51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.